MAUDE Adverse Event Report: ETHICON INC. VCL CT UD 27IN 4-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT UD 27IN 4-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J426H
Health Effect - Clinical Codes Abscess (1690); Pain (1994); Swelling (2091); Not Applicable (3189)
Date of Event 07/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.An empty opened box and two unopened samples of product code of j426, lot kcz763 were returned for analysis.The representative samples were examined for visual defects: appearance, color packages, wrinkles in the seal area, continuous seals, seal margins, over-sealing, damage (torn, punctured).The packets were opened and during the visual inspection, the sutures were correctly placed on the winding former and the sutures were dispensed without problems and examined along of the strands and no defects or damage were observed.Per the condition of the representative samples, no defects were observed on the packets or the sutures.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What was tissue location for the placement of the v416h and v426h sutures? what was the tissue condition at placement, i.E., normal or thin, calcified, fragile, diseased? was the wound cultured? if yes, results? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient¿s current status?.
 
Event or Problem Description
It was reported that the patient underwent achilles tendon repair and graft on (b)(6) 2018 and suture was used.On (b)(6) 2018, the patient returned due to pain and swelling.The patient was administered antibiotics when he presented with issues.On (b)(6) 2018, the patient was brought back to surgery for deep suture abscess.During the reoperation, the surgeon stated you could see where stitches had been and the tissue seemed rotted.The patient underwent i&d, debridement with wound vac.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).Additional information was requested and the following was obtained: what was tissue location for the placement of the v416h and v426h sutures? right posterior ankle, achilles repair was initial surgery what was the tissue condition at placement, i.E., normal or thin, calcified, fragile, diseased? normal.Was the wound cultured? if yes, results? yes, preliminary negative, final result sparse (b)(6).What is the physician¿s opinion as to the etiology of or contributing factors to this event? neglected achilles rupture x 8-12 months.What is the patient¿s current status? 4 weeks non-wt.Bearing with wound vac.X 1 week.Healing well except for one open area.

Brand Name
VCL CT UD 27IN 4-0 S/A PS-2 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7806944
Report Number2210968-2018-75341
Device Sequence Number13846445
Product Code GAM
UDI-Device Identifier10705031039773
UDI-Public10705031039773
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue NumberJ426H
Device Lot NumberKCZ763
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2018
Initial Date Received by Manufacturer 08/02/2018
Supplement Date Received by Manufacturer08/24/2018
Initial Report FDA Received Date08/22/2018
Supplement Report FDA Received Date08/28/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;